MAUDE Adverse Event Report: GYRUS ACMI L.P. UROPASS AS 12/14FR X 54 CM 5/BX; URETERAL CATHETER

GYRUS ACMI L.P. UROPASS AS 12/14FR X 54 CM 5/BX; URETERAL CATHETER
Model Number 61254BX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned to olympus, however, an evaluation has not been completed at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during therapeutic cystoscopy, ureteroscopy and laser stone, the tip of the uropass sheath broke inside the patient.The bits were fished out of the bladder.The procedure was delayed for five minutes and completed with a different size access sheath.The device was an expired item.The device was inspected before use but did not notice it was expired until they had to "riskman" the incident.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was returned to olympus for inspection, and the customer¿s reported complaint was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 6 years since the subject device was manufactured.Based on the results of the investigation, the dilator was observed to be very brittle and was broken even with careful handling.However, it was determined that the device was expired when used by the customer.This supplemental report includes a correction to g2 and h3.Also, additional information has been added to h4.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The initial medwatch incorrectly reported the site registration number.The site registration number is 3011050570.
 
Additional Manufacturer Narrative
This report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).
 
Additional Manufacturer Narrative
Correction: d3, g1, h11 this report is being submitted to correct the legal manufacturer¿s contact information and facility registration number.The facility registration number is (b)(4).

Brand Name
UROPASS AS 12/14FR X 54 CM 5/BX
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI L.P.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16828705
Report Number3005975494-2023-00081
Device Sequence Number1906983
Product Code KNY
UDI-Device Identifier00821925035423
UDI-Public00821925035423
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61254BX
Device Lot Number09F1700105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2023
Supplement Date Received by Manufacturer05/01/2023
08/21/2023
06/18/2024
06/26/2024
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/18/2023
08/24/2023
06/18/2024
06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown